I have been having very low blood counts using dasatinib. In the past 6 months I've gone from 100mg to 80mg to 50mg daily, to now off any since Jan. 10th. As of January 24 I have a virus w/secondary infection in my sinus' and ears. Been on amoxicillin for 10 days, off 5 days, back on amoxicillin for another 14 days. My absolute neutrophils were 0.08 last week and this week were 0.09. I feel like I'm fighting a losing battle with no support from my oncologist. I continue to run a temp. Any suggestions on similar experiences? I had to fight to get a note to take time off of work. Oncologist refused and said general practitioner had to write it.
You are here
Sorry you are having a rotten time of it. Unfortunately this is the time of year that even those of us with a decent neutrophil count suffer from colds infections etc. I am surprised that your consultant is unsympathetic... but they do refer you to your GP for 'run of the mill' stuff and I suppose that included 'time off work notes'.
I hope your time off dasatinib will do the trick and your neutrophils recover. ... from what you say at least they have not gone down further and at .9 are pretty much near the 1.0 level which is considered fairly safe. All I can suggest is that you try to boost your immune response to virus', colds etc by taking Vit C; D3 and B Vit supplementation. Your immune response needs a little support until TKI therapy does its work and allows your normal cells (none Ph+) to recover in numbers. This may take some time and I am not sure how long you have been on TKI therapy, but if all goes well your marrow should be able to produce more of the normal cells and as the abnormal cell population reduces over time, you will be able to deal with infections etc. much better.